Visit our 2014 Holiday Gift Guides
Home > >

Can prenatal vitamins cause acne?

POST A REPLY
 
Thread Tools
Feb 12, 2008, 7:57pm   #1
cosmogrl5's Avatar
Thread Starter
cosmogrl5
Member
I have always had totally clear skin. Lately, I am breaking out like nuts, and I am 27! The only thing I have done differently is that I am taking prenatal vitamins to make my hair grow. I am not pregnant or trying to conceive. Could this be causing my breakouts? I am wondering if I am getting too much of a certain vitamin. Thanks in advance for your input!
Feb 12, 2008, 7:59pm   #2
illinirdhd's Avatar
illinirdhd
Sofa King Hooked
I don't know about the prenatal vitamins, but I can tell you that I never had any breakouts (maybe 1 pimple per month when I was a teen) until I was about 26. Proactiv cleared it up, but I still break out every now and then, especially on my chin where I hold my office and cell phones. When it gets too annoying, I go back to Proactiv.
Feb 12, 2008, 8:09pm   #3
EternalShopaholic's Avatar
EternalShopaholic
Buggy 4 Bagz
I know taking omega oil capsules can cause some people to breakout so if those are included they might be to blame.
Feb 12, 2008, 8:35pm   #4
r
romina
Member
I have been using prenatal vitamins for the same reason and it did not break me out at all.
Feb 12, 2008, 8:43pm   #5
cosmogrl5's Avatar
Thread Starter
cosmogrl5
Member
They have really been making my hair and nails grow. Maybe I will stop taking them for a few days and see if it helps.
Feb 13, 2008, 1:09am   #6
Cheryl's Avatar
Cheryl
♡ Obsessed
Originally Posted by EternalShopaholic
I know taking omega oil capsules can cause some people to breakout so if those are included they might be to blame.

I heard fish oil is good for clearing up breakouts.
Feb 13, 2008, 3:38am   #7
ItalianFashion's Avatar
ItalianFashion
Member
I bellieve vitamins can give you acne. I wanted my hair and nails to grow fast so I went to the Vitamin store and bought some Biotin. I started getting horrible cystic acne and oily skin after I started taking it. I mean it was horrible!! I had to stop. When I did the acne stopped in a few weeks.
Feb 13, 2008, 9:33am   #8
cosmogrl5's Avatar
Thread Starter
cosmogrl5
Member
I did not take the vitamins today. I am bummed because I wanted them to make my hair grow, but I would rather wait for my hair to get long than to have breakouts all over my face! I will let you know how the experiment goes. In the meantime, please keep your experiences and opinions coming!
Feb 29, 2008, 2:29pm   #9
d
dawn78
Member
I started taking prenatal vitamins about 1-2 months ago. I read I should start taking the vitamins 1 year before I want to conceive. I decided to start now because I also know it helps hair and nails strengthen and grow. I just broke out with 2 pimples near the side of my mouth and one that I can feel under my nose. I never had problems with acne in the past. So, I searched prenatal vitamins causing acne. It seems as if it is a common problem. I read that Biotin (vitamin H or B7) causes break-outs in some people. As it turns out, Biotin also recommended for strengthening hair and nails. So, the same vitamin that is helping our hair and nails, is causing us to break-out. Before I stop taking the vitamins, I am going to start using cleansing face masks twice per week. I usually use the masks every 1-2 weeks. I wash my face at night with a light cleanser and in the morning with apricot scrub. I also always use toner after washing. I am hoping increasing the use of masks helps and I will not have to stop taking prenatal vitamins.
Feb 29, 2008, 6:24pm   #10
s
smallbag
Member
I was talking to a friend of mine the other day, and she told me that she and all of her friends had completely clear skin...then they turned 27 and started breaking out!! The acne went away and now they're left with oily skin.
Feb 29, 2008, 6:28pm   #11
s
smallbag
Member
^ sorry, I know that didn't really answer your question. I actually just read the post above and I realized I started breaking out after I started taking One A Day and it too contains Biotin!
Feb 29, 2008, 11:46pm   #12
LV Luvr's Avatar
LV Luvr
Member
^slight breakout too here. not bad but more than before.
Mar 3, 2008, 12:33pm   #13
cosmogrl5's Avatar
Thread Starter
cosmogrl5
Member
I stopped taking the vitamins, and my breakouts have started to disappear. I am bummed because I want long hair, but I'd rather slow growing hair than a pimply face!
Jan 9, 2011, 1:26pm   #14
M
MissyCrissy18
Member
I started taking prenatals in May and my skin is awful. I also went off of birth control, but I never had bad skin as a teen. I am 29 now and my skin is worse than ever. I really think I am going to stop taking these pills. I cant take it anymore!!!

@DAWN78, my situation is similar to yours. What did you end up doing?
Jan 10, 2011, 5:34pm   #15
mjlover1977's Avatar
mjlover1977
happy
i was on them for ages and i didnt find they made my break out (the first trimester of being pregnant, however, is a different story!) ... have you tried Silicia for hair growth?
POST A REPLY
  HOME > >  
TOP

Thread Tools